Colcrys Drug Interactions
Medications that inhibit a "transporter" known as P-glycoprotein (PGP) can cause the body to be exposed to significantly more Colcrys than normal. Serious (even fatal) drug interactions are possible. Different medications vary in their ability to inhibit P-glycoprotein; some are strong inhibitors, while others are weak. Drugs that are both PGP inhibitors and CYP 3A4 inhibitors (as discussed previously) may be especially likely to cause serious problems.
Do not combine Colcrys with a P-glycoprotein inhibitor without specifically checking with your healthcare provider about this particular interaction. In many cases, a lower-than-normal Colcrys dosage may be recommended.
People with liver or kidney disease should never take Colcrys in combination with a PGP inhibitor, even if the dose of Colcrys is reduced.
There have been reports of serious muscle breakdown (rhabdomyolysis) in people taking a statin and Colcrys together. Check with your healthcare provider before combining these medications. If your healthcare provider recommends that you take these drugs together, seek medical advice at the first signs of muscle pain or weakness in order to prevent serious complications.
Final ThoughtsIt is possible that not all Colcrys drug interactions were discussed in this article. Therefore, you should talk with your pharmacist or healthcare provider about any specific interactions that may apply to you.